Nose drops may cause intoxication

S. Eti, N. Cakar, F. Esen

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

Tetrahydrozoline and xylometazoline and sympathomimetic agents with decongestant properties. They may also cause extreme drowsiness and CNS depression when accidentally ingested by the children. This report describes a two-year-old boy who took 2 mg of tetrahydrozoline and 1 mg of xylometazoline nose drops. Bradycardia and bradypnea and CNS depression have been observed. Supportive care and mechanical ventilation for first 24 hours have done to get complete resolution. Parents should be informed to keep this group of medicine away from children.

Original languageEnglish (US)
Pages (from-to)71-72
Number of pages2
JournalSENDROM
Volume6
Issue number11
StatePublished - Dec 1 1994
Externally publishedYes

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Nose drops may cause intoxication'. Together they form a unique fingerprint.

  • Cite this

    Eti, S., Cakar, N., & Esen, F. (1994). Nose drops may cause intoxication. SENDROM, 6(11), 71-72.